# SDR 2008UALA00710

- Difficulty date: February 8, 2008
- Submitted: February 12, 2008
- Operation: Air carrier
- Aircraft: N213UA
- Make and model: Boeing 777222
- Aircraft serial: 30219
- Aircraft time: 26,763 hours, 6,070 cycles
- Engine: Pwa PW4077
- Engine time: 41,750 hours, 8,264 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

RTFL DUE TO NR 1 OIL QUANTITY LOSS INDICATION.  THE ENGINE'S ANGLE GEARBOX (AGB) WAS REPLACED AT HNL, AND THE AIRCRAFT RETURNED TO SERVICE.  PROBLEM DID NOT RECUR. SHOP INVESTIGATION FOUND THAT THE AGB SNOUT PACKING (IPC 72-62-00-001-001) WAS WORN FLUSH WITH THE GLAND.  PACKING SHAVINGS WERE PRESENT, AND THE PACKING ALSO HAD TEARS.  THIS IS A NEW FAILURE MODE.  THE PACKING DID NOT EXHIBIT ANY CHEMICAL DETERIORATION; ONLY MECHANICAL DAMAGE WAS EVIDENT.
